Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 52, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jun 7, 2017, 2:08 PM CDT for Harrison County, Mississippi. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2017, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 8, 2017, 2:35 PM CDT
- In force
- 24 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wolf River above Gulfport (GLFM6). The gauge peaked at 8.82 ft at Jun 7, 2017, 8:00 PM CDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481521, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
793 WGUS44 KLIX 071908 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 208 PM CDT Wed Jun 7 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-081320- /O.NEW.KLIX.FL.W.0052.170607T1908Z-170608T1320Z/ /GLFM6.1.ER.170607T1815Z.170608T0000Z.170608T0720Z.NO/ 208 PM CDT Wed Jun 7 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Wolf River Above Gulfport. * until Thursday morning. * At 1:45 PM Wednesday the stage was 8.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast...The river will continue rising to near 8.5 feet by this evening. The river will fall below flood stage after midnight tomorrow. * Impact...At 8.0 feet...Bells Ferry Road will begin to flood. There will be water over the access road just upstream of the bridge and the road will become impassable very quickly. && LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917 && LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917 $$
3 follow-up statements
953 WGUS84 KLIX 080114 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 814 PM CDT Wed Jun 7 2017 ...The flood warning continues for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-090400- /O.EXT.KLIX.FL.W.0052.000000T0000Z-170609T0400Z/ /GLFM6.1.ER.170607T1815Z.170608T0600Z.170608T2200Z.NO/ 814 PM CDT Wed Jun 7 2017 ...Flood Warning extended until Thursday evening...The Flood Warning continues for The Wolf River Above Gulfport. * until Thursday evening. * At 7:45 PM Wednesday the stage was 8.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast...The river will continue rising to near 9.0 feet by after midnight tonight. The river will fall below flood stage Thursday afternoon. * Impact...At 9.0 feet...Bells Ferry Road will be impassable with deep water on the east bridge approach. * Impact...At 8.0 feet...Bells Ferry Road will begin to flood. There will be water over the access road just upstream of the bridge and the road will become impassable very quickly. && LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917 $$
004 WGUS84 KLIX 081441 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 941 AM CDT Thu Jun 8 2017 ...The flood warning continues for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-082021- /O.EXT.KLIX.FL.W.0052.000000T0000Z-170608T2021Z/ /GLFM6.1.ER.170607T1815Z.170608T0745Z.170608T1421Z.NO/ 941 AM CDT Thu Jun 8 2017 The Flood Warning continues for The Wolf River Above Gulfport. * until this afternoon. * At 8:45 AM Thursday the stage was 8.1 feet. * Minor flooding is occurring. * Flood stage is 8.0 feet. * Forecast...The river will continue to fall to below flood stage by late this morning. * Impact...At 8.0 feet...Bells Ferry Road will begin to flood. There will be water over the access road just upstream of the bridge and the road will become impassable very quickly. && LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917 $$ 24/RR
542 WGUS84 KLIX 081935 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 235 PM CDT Thu Jun 8 2017 ...The flood warning is cancelled for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County && MSC047-082005- /O.CAN.KLIX.FL.W.0052.000000T0000Z-170608T2021Z/ /GLFM6.1.ER.170607T1815Z.170608T0745Z.170608T1407Z.NO/ 235 PM CDT Thu Jun 8 2017 The Flood Warning is cancelled for The Wolf River Above Gulfport. * At 1:45 PM Thursday the stage was 7.5 feet. * Fell below flood stage at 9:07 AM Thursday. * Flood stage is 8.0 feet. * Forecast...The river will continue to fall to 5.8 feet by tomorrow morning. && LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917 $$ 24/RR
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 7, 8:32 AM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 7, 8:32 AM CDT, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
832 AM CDT Wed Jun 7 2017
.UPDATE...
Due to continued backwater flooding around the Belle River area,
have issued an Areal Flood Warning. Will continue to monitor and
assess the situation throughout the day.
.SOUNDING DISCUSSION...
No problems with the sounding this morning. Still a rather moist
sounding with a precitable water of 1.83 inches but indicative of
back side sampling of a low pressure passage with deep layered NE
winds and some drying occurring in the mid-levels. Still a moist
adiabatic lapse rate for much of the sounding but becoming noisy
in response to the drying aloft. A frontal inversion and possibly
a subsidence inversion should materialize during the day as dry
air continues to advect into the region. There were two
tropopauses this morning, a lower one at 183 mb with -60C, the
second at 124 mb with a -65.5C.
The flight terminated at 8.5 mb, altitude 20.1 miles up. The
trajectory of the flight took the balloon downrange about 22 miles
SE over the MS Sound, but then returned to about 10 miles of the
office, bursting on the edge of Lake Pontchartrain near Carr
Drive. 24/RR
&&
.PREV DISCUSSION... /issued 333 AM CDT Wed Jun 7 2017/
SYNOPSIS...
Upper and surface lows centered just south of Pensacola early this
morning. Only some isolated light showers remaining over southeast
Louisiana and coastal Mississippi at 3 am. Far northwestern
portions of the area are seeing clearing skies. Winds have become
light northerly across most of the area, but drier air is only
very slowly filtering in. Any significant drying, dew points lower
than 65F, is still well north of Interstate 20 at this time.
Temperatures across the area are between 70 and 75, with dew
points in the upper 60s and lower 70s.
SHORT TERM...
Any precipitation over land this morning should be extremely
light, not much more than a trace, and depart quickly. Clouds may
be a little slower to depart, especially in southeastern portions
of the area. Beyond that, expect nice weather through Friday.
Drier air moving in will allow for below normal overnight low
temperatures, with much of the northern half of the area in the
lower and middle 60s Thursday and Friday mornings. High
temperatures should be in the mid and upper 80s, with a few spots
possibly hitting 90. Guidance is reasonably close and will use a
blend of their numbers. 35
LONG TERM...
Northwest flow will keep Saturday dry across the area. Beyond
that, upper ridging will develop to the north and northeast of
the area. A Bermuda High at the surface, along with weak troughing
over the western Gulf of Mexico, will allow onshore flow to
return moisture to the area. This moisture will likely originate
in the western Caribbean Sea. While no strong upper impulses are
forecast to move across the area early next week, there is likely
to be enough instability available for a daily chance of showers
and thunderstorms during the maximum heating hours from Sunday
through midweek.
See no reason to significantly deviate from forecast guidance on
temperatures, which is in pretty good agreement during the
extended period. 35
AVIATION...
TSRA and SHRA will be moving out this morning not to be back for
several days. A few locations will observe tempo ceilings BKN008+
for a short time early this morning but VFR conditions will begin to
wedge into the area through the morning hours. SKC and BKN050 will
mix through the afternoon but should ultimately become SKC after
dark.
MARINE...
Conditions to improve as far as sh/ts are concerned today. Some
activity is expected to remain over the northern gulf through at
least noon today but eventually even this will be forced southeast
by late afternoon. Winds will remain northerly today and rise to
15 kts for a short duration through about noon. Winds will rise
once again this evening to 15 to 20 kts prompting caution
statements. This will be placed over all waters for overnight.
These winds should quickly abate by Thursday morning as high
pressure builds into the north gulf behind the cold front. These
conditions will remain through the end of the week. Another surge
of moisture allowing sh/ts to once again develop over the northern
gulf is expected to move back in Sunday and remain into the first
of the new week.
DECISION SUPPORT...
DSS CODE...Blue.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Monitoring river flooding.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 85 60 85 61 / 10 0 0 0
BTR 87 62 86 62 / 10 0 0 0
ASD 88 63 87 62 / 10 0 0 0
MSY 87 68 86 69 / 10 0 0 0
GPT 88 65 87 66 / 10 0 0 0
PQL 88 63 87 64 / 20 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jun 7, 12:27 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1227 PM CDT Wed Jun 7 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-080530- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1227 PM CDT Wed Jun 7 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight No hazardous weather is anticipated at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a threat of afternoon thunderstorms Sunday through Tuesday. One or two strong storms can not be ruled out. The main threat will be gusty winds. However, the risk of widespread severe weather remains low through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.